Vermont, 2013

Hail and Damaging Winds in Vermont, June 1 to 2, 2013

June 1 to 2, 2013 · NWS BTV · 27 events in 8 counties and zones

A very warm and humid air mass was located across Vermont during the afternoon of June 2nd. A strong mid-atmospheric disturbance, ahead of a cold front, moved across portions of Vermont and triggered widespread thunderstorms with pockets of damaging winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$189,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A very warm and humid air mass was located across Vermont during the afternoon of June 2nd. A strong mid-atmospheric disturbance, ahead of a cold front, moved across portions of Vermont and triggered widespread thunderstorms with pockets of damaging winds and large hail. Some of the damage occurred in the Rutland vicinity as well as the Route 2 corridor between Montpelier and Lunenburg. At the peak of the event, roughly 20,000 customers had lost power.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 1, 6:51 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 1, 6:51 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
751 PM EDT SAT JUN 1 2013

.SYNOPSIS...
A COLD FRONT WILL BEGIN TO MOVE THROUGH THE REGION FROM WEST TO
EAST LATER TONIGHT THROUGH SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG THE FRONT...MAINLY ON SUNDAY. SOME STORMS
COULD BECOME STRONG WITH HAIL AND DAMAGING WINDS. HIGH PRESSURE
WILL THEN BUILD EAST FROM THE GREAT LAKES REGION FROM MONDAY INTO
THURSDAY WITH MILD WEATHER FORECAST.

&&

.NEAR TERM /UNTIL 8 AM SUNDAY MORNING/...
AS OF 731 PM EDT SATURDAY...LINE OF SHOWERS AND THUNDERSTORMS NOW
MOVING INTO WESTERN NEW YORK WITH ADDITIONAL SCATTERED
SHOWERS/STORMS DEVELOPING AHEAD OF LINE. THIS WILL CONTINUE TO
PUSH EASTWARD ACROSS NEW YORK OVER THE NEXT 2 TO 3 HOURS BEFORE
GRADUALLY WEAKENING AS IT PUSHES INTO VERMONT BETWEEN 01-06Z.
WHILE MUCH OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE
CRITERIA...HEAVY RAIN...LIGHTNING...AND GUSTY WINDS UP TO 40 MPH
ARE LIKELY IN THE STRONGER STORMS...ESPECIALLY ACROSS NORTHERN NEW
YORK. AN ISOLATED SEVERE STORM IS POSSIBLE.

AFTER MAIN ACTIVITY SHIFTS OUT OF THE AREA AFTER 06Z...SOME
SCATTERED SHOWERS REMAIN POSSIBLE WITH BROAD SOUTHWEST FLOW AND
ANY DECAYING CONVECTION FROM EARLIER TODAY. ANOTHER MORE ORGANIZED
BATCH OF SHOWERS/THUNDERSTORMS MAY APPROACH WESTERN NEW YORK EARLY
SUNDAY MORNING (AFTER 09Z) AS CONVECTIVE SYSTEM RIDES ALONG
DEVELOPING LOW LEVEL JET AND THETA-E BOUNDARY...BEFORE ADDITIONAL
DEVELOPMENT IS EXPECTED LATE SUNDAY MORNING AND INTO THE AFTERNOON
WITH COLD FRONT AND SHORTWAVE TROUGH PASSAGE.

IT WILL BE ANOTHER RELATIVELY MUGGY NIGHT WITH LOWS IN THE 60S FOR
MOST.

&&

.SHORT TERM /8 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 314 PM EDT SATURDAY...SUNDAY IS SHAPING UP TO BE AN ACTIVE
WEATHER DAY ACROSS THE REGION. COLD FRONT TO BEGIN ITS PUSH EAST
ON SUNDAY...AND MOVEMENT THROUGH NORTHERN ADIRONDACKS AND VERMONT
WILL COINCIDE WITH MAX DAYTIME HEATING. SPC HAS THIS AREA UNDER
SLIGHT RISK FOR SEVERE. FORECAST NAM12 CAPE APPROACHING 2000 J/KG
AND 0-6 KM SHEAR APPROACHING 40 KTS. WILL CONTINUE ENHANCED
WORDING FOR SMALL HAIL/WIND/HEAVY RAINFALL FOR THIS TIME PERIOD.

HEAVY RAIN ALSO A POTENTIAL WITH SUNDAY STORMS...PRECIPITABLE
WATER VALUES OVER 1.5 INCHES...AND MODEL SOUNDING PROFILES A MOIST
COLUMN OF AIR AND DEEP WARM CLOUD DEPTH NEAR 9,000 FEET. SUGGESTS
HEAVY RAINFALL RATES...AND COMBINED WITH MBE VECTORS LESS THAN 10
KNOTS FOR SLOW STORM MOVEMENT. STORM TOTAL QPF A GENERAL .75 TO 1
INCH ACROSS REGION.

TEMPS SUNDAY...WITH CLOUD COVER..RAINFALL...AND LOWERING HEIGHTS
WITH APPROACHING FRONT AND UPPER TROUGH WILL BE COOLER THAN PAST
COUPLE DAYS...BUT STILL IN MID 80S.

FRONT WILL BE INTO SOUTHERN VERMONT BY SUNDAY EVENING...WITH
COOLER DRIER AIR INTO NORTHERN NEW YORK DURING THIS TIME PERIOD.
BY MONDAY COOLER AIR WELL INTO AREA AND FORECAST HIGHS INTO THE
70S. ALTHOUGH SURFACE RIDGE INTO AREA BY MONDAY...UPPER TROUGH
WILL REMAIN OVER THE AREA WITH PLENTY OF CLOUD COVER.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 338 PM EDT SATURDAY...CLOSED UPPER LOW MAKES ITS WAY ACROSS
SOUTHERN AND EASTERN QUEBEC TUESDAY. THE RESULT WILL BE SOME
CLOUDS AND WIDELY SCATTERED LIGHT SHOWERS OR SPRINKLES OVER THE
NORTHERN MOUNTAINS. HIGH PRESSURE BUILDING IN TUESDAY NIGHT WILL
THEN PROVIDE THE REGION WITH MAINLY CLEAR SKIES AND DRY CONDITIONS
WEDNESDAY INTO THURSDAY MORNING. HIGH MOVES OFFSHORE LATER
THURSDAY. CHANCES FOR SHOWERS THEN INCREASE LATER THURSDAY INTO
FRIDAY AS UPPER TROUGH SETS UP TO OUR WEST OVER THE GREAT LAKES AND
SURFACE FRONTAL SYSTEM DEVELOPS ACROSS THE NORTHEAST. UNSETTLED
WEATHER WILL THEN CONTINUE SATURDAY AS BOUNDARY REMAINS CLOSE TO
AREA AND UPPER TROUGH MOVES SLOWLY EAST. TEMPERATURES DURING THE
WEEK EXPECTED TO BE WITHIN A FEW DEGREES OF SEASONAL NORMS.
COOLEST DAY EXPECTED TO BE TUESDAY WITH HIGHS IN THE 60S.
OTHERWISE...LOOK FOR HIGHS IN THE UPPER 60S AND LOWER 70S. LOWS
EARLY IN THE WEEK WILL BE MAINLY IN THE 40S WITH SOME 30S IN THE
NORMALLY COLDER MOUNTAIN VALLEYS. BY LATER IN THE WEEK...LOWS WILL
BE IN THE UPPER 40S TO MID 50S.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THROUGH 00Z MONDAY...MAIN AVIATION WEATHER CONCERN THROUGH SUNDAY
WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS THAT MAY PRODUCE
HEAVY RAIN...GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING.
INITIAL ROUND OF SHOWERS/THUNDERSTORMS WILL PUSH ACROSS TAF SITES
BETWEEN 00Z-06Z THIS EVENING WITH VISIBILITY REDUCTIONS TO MVFR OR
EVEN BRIEF IFR FOR A SHORT PERIOD...ESPECIALLY MSS/SLK. HEAVY
RAIN...LIGHTNING...AND GUSTY WINDS UP TO 40 MPH ARE POSSIBLE FOR A
BRIEF TIME. OTHERWISE...PREDOMINANTLY VFR EXPECTED OVERNIGHT WITH
SOME MVFR BR POSSIBLE AT MSS/SLK FOLLOWING RAIN THIS EVENING.
ADDITIONAL SCATTERED SHOWERS/STORMS LIKELY ON SUNDAY...WITH HEAVY
RAIN/LIGHTNING/GUSTY WINDS/SMALL HAIL POSSIBLE IN THE STRONGER
STORMS...ESPECIALLY 15Z-00Z MOVING FROM WEST TO EAST. OTHERWISE
EXPECT SCT-BKN CUMULUS CLOUDS AT AROUND 5K-6K FEET AND A BKN
HIGHER DECK WITH SOUTH- SOUTHWEST WINDS 10-20 KNOTS.

OUTLOOK 00Z MONDAY THROUGH THURSDAY...

00Z MONDAY THROUGH THURSDAY...AREAS OF MVFR AND POSSIBLE IFR THROUGH
06Z MONDAY IN SHOWERS AND THUNDERSTORMS AS A COLD FRONT SAGS
SOUTHEASTWARD ACROSS THE FORECAST AREA. CONDITIONS IMPROVE TO VFR
DURING MONDAY...THEN MAINLY VFR WX EXPECTED TUESDAY THROUGH THURSDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...HANSON
NEAR TERM...MUCCILLI
SHORT TERM...HANSON
LONG TERM...RJS
AVIATION...RJS/MUCCILLI
Hazardous weather outlook, Jun 1, 3:04 AM EST, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
404 AM EDT SAT JUN 1 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-020815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
404 AM EDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME STORMS
MAY BE STRONG AND CONTAIN SMALL HAIL...GUSTY WINDS AND EVEN HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL MOVE ACROSS THE AREA ON SUNDAY WITH WIDESPREAD
SHOWERS AND THUNDERSTORMS EXPECTED. SOME STORMS ARE ANTICIPATED TO
BE STRONG TO POSSIBLY SEVERE WITH GUSTY WINDS...SMALL HAIL AND
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 1, 3:57 PM EST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
457 PM EDT SAT JUN 1 2013

NYZ026>031-034-035-087-VTZ001-002-005-009-016>018-020000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON
457 PM EDT SAT JUN 1 2013

...WATCH FOR GUSTY WINDS...LIGHTNING...AND HEAVY DOWNPOURS...

EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
NEW YORK AND NORTHWEST VERMONT THROUGH 800 PM TONIGHT. ANY STORMS
WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN THE 40 TO 50 MPH
RANGE...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. THE
GREATEST CONCENTRATION OF THE STORMS WILL BE ACROSS THE NORTHERN
ADIRONDACKS AND CHAMPLAIN VALLEY. AS STORMS APPROACH...SEEK
SHELTER INDOORS. IF BOATING ON LAKE CHAMPLAIN...SEEK SAFE HARBOR.

EVENSON
Special weather statement, Jun 1, 5:46 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
646 PM EDT SAT JUN 1 2013

NYZ026-027-029-087-020015-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
646 PM EDT SAT JUN 1 2013

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH ST. LAWRENCE AND
NORTHWESTERN FRANKLIN COUNTIES IN NEW YORK THROUGH 8 PM...

AT 636 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 10
MILES NORTH OF KEMPTVILLE TO 12 MILES WEST OF ALEXANDRIA BAY...MOVING
EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTH HAMMOND...SCHERMERHORN LANDING...ROSSIE...NELSON CORNERS...
WADDINGTON...NORTH GOUVERNEUR...DE KALB JUNCTION...RAYMONDVILLE...
POTSDAM...NORWOOD...PARISHVILLE...HOGANSBURG...

IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER
INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 4444 7581 4448 7582 4472 7547 4478 7541
      4479 7537 4488 7522 4495 7501 4499 7498
      4499 7491 4503 7484 4500 7474 4501 7466
      4500 7442 4406 7508 4432 7570 4440 7585

BANACOS
Special weather statement, Jun 1, 6:35 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
735 PM EDT SAT JUN 1 2013

NYZ029-030-020030-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
735 PM EDT SAT JUN 1 2013

...A STRONG THUNDERSTORM WILL MOVE THROUGH SOUTHEASTERN ST. LAWRENCE
AND SOUTHERN FRANKLIN COUNTIES...

AT 730 PM EDT...A STRONG THUNDERSTORM WAS 4 MILES NORTH OF CRANBERRY
LAKE...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...IN ADDITION TO
BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CHILDWOLD...GALE...TUPPER LAKE...LAKE OZONIA...SARANAC INN...
MADAWASKA...ST. REGIS MOUNTAIN...DEBAR MOUNTAIN...DUANE CENTER...LOON
LAKE...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4473 7461 4458 7395 4410 7455 4407 7486
      4405 7507 4428 7492

BANACOS
Special weather statement, Jun 1, 7:19 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
819 PM EDT SAT JUN 1 2013

NYZ027>031-034-020115-
EASTERN CLINTON NY-NORTHERN FRANKLIN NY-SOUTHEASTERN ST. LAWRENCE NY-
SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
819 PM EDT SAT JUN 1 2013

...LINE OF STRONG THUNDERSTORMS EXPECTED ACROSS NORTHERN NEW YORK...

AT 815 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ACROSS
NORTHWEST FRANKLIN AND SAINT LAWRENCE COUNTIES OF NEW YORK...FROM
WESTVILLE CENTER TO 8 MILES SOUTHWEST OF STAR LAKE. THE LINE WAS
MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. A WIND
GUST TO 54 MPH WAS REPORTED AT THE MASSENA NEW YORK AIRPORT AROUND
750 PM. IN ADDITION...EXPECT DANGEROUS LIGHTNING AND VERY HEAVY
DOWNPOURS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WEST BANGOR...WANAKENA...SANTA CLARA...MALONE...DUANE CENTER...
CHATEAUGAY...TUPPER LAKE...PIERCEFIELD...SARANAC INN...RAINBOW
LAKE...LAKE COLBY...AND LYON MOUNTAIN.

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4501 7341 4415 7406 4405 7503 4408 7515
      4501 7438

EVENSON
Local storm report, Jun 1, 7:42 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
842 PM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     HOGANSBURG              44.97N  74.66W
06/01/2013                   FRANKLIN           NY   PUBLIC

            TREE DOWN ON POWER LINES

&&

EVENT NUMBER BTV1300092

MUCCILLI
Local storm report, Jun 1, 7:53 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
853 PM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     WADDINGTON              44.86N  75.20W
06/01/2013                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            COUPLE TREES DOWN

&&

EVENT NUMBER BTV1300093

MUCCILLI

The radar

The Burlington radar (KCXX), 23 km away, was scanning. The volume nearest the first event began at 01:28 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 8 hail. Local standard time, as filed.

Hail, Franklin

When
June 1, 8:30 PM EST
Where
Franklin County, 0.49 mi E of Georgia Plain
Measured
0.75 in hail
Reported by
Public
Coordinates
44.720, -73.160

Penny size hail reported.

Thunderstorm Wind, Rutland

When
June 2, 12:39 PM EST
Where
Rutland County, 0.69 mi S of Castleton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
43.610, -73.180

Trees and wires downed by thunderstorm winds.

Hail, Rutland

When
June 2, 12:45 PM EST
Where
Rutland County, 0.69 mi S of Castleton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.610, -73.180

Penny size hail reported.

Thunderstorm Wind, Addison

When
June 2, 12:50 PM EST
Where
Addison County, 0.69 mi S of West Lincoln
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
44.110, -73.020

Several trees down on York Hill road.

Hail, Rutland

When
June 2, 12:55 PM EST
Where
Rutland County, 0.69 mi N of Pittsford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.710, -73.030

One inch hail reported as well as numerous trees and power lines down.

Thunderstorm Wind, Rutland

When
June 2, 12:55 PM EST
Where
Rutland County, 0.69 mi S of Rutland
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
43.610, -72.980

Trees and wires downed by winds along Grove street.

Thunderstorm Wind, Rutland

When
June 2, 12:59 PM EST
Where
Rutland County, 0.69 mi S of Rutland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
43.610, -72.980

Several trees down.

Hail, Rutland

When
June 2, 1:00 PM EST
Where
Rutland County, 2.07 mi WSW of East Pittsford
Measured
1 in hail
Reported by
Social Media
Coordinates
43.657, -72.987

Quarter size hail reported. Photo of hail with actual quarter on local TV Facebook page.

Hail, Rutland

When
June 2, 1:05 PM EST
Where
Rutland County, 0.69 mi S of Chittenden
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.710, -72.950

One inch diameter hail reported in Chittenden.

Hail, Rutland

When
June 2, 1:09 PM EST
Where
Rutland County, 0.69 mi N of Pittsford
Measured
0.75 in hail
Reported by
Public
Coordinates
43.710, -73.030

Penny size hail reported.

Hail, Rutland

When
June 2, 1:11 PM EST
Where
Rutland County, 0.85 mi SW of Proctor
Measured
0.75 in hail
Reported by
Public
Coordinates
43.660, -73.040

Penny size hail reported.

Thunderstorm Wind, Washington

When
June 2, 1:18 PM EST
Where
Washington County, Montpelier
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
44.270, -72.570

A few trees down on Towne Hill road.

Thunderstorm Wind, Washington

When
June 2, 1:24 PM EST
Where
Washington County, 0.5 mi W of Barre
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
44.200, -72.510

Numerous trees downed by thunderstorm winds in Barre.

Thunderstorm Wind, Washington

When
June 2, 1:24 PM EST
Where
Washington County, 0.49 mi W of Fairmont Arpt
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
44.270, -72.490

Numerous trees down in East Montpelier.

Thunderstorm Wind, Washington

When
June 2, 1:30 PM EST
Where
Washington County, Plainfield
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
44.280, -72.430

Several trees down on County Club road and throughout town with some structural damage on a house.

Thunderstorm Wind, Windsor

When
June 2, 1:32 PM EST
Where
Windsor County, 0.85 mi NW of South Royalton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.830, -72.530

A few trees and wires down along Happy Hollow road.

Thunderstorm Wind, Rutland

When
June 2, 1:41 PM EST
Where
Rutland County, 0.5 mi W of Mt Holly
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.450, -72.830

Several trees down.

Thunderstorm Wind, Washington

When
June 2, 1:42 PM EST
Where
Washington County, Marshfield
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
44.350, -72.350

Numerous trees and wires downed, some on houses and vehicles.

Thunderstorm Wind, Windsor

When
June 2, 1:48 PM EST
Where
Windsor County, 0.5 mi W of Norwich
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.720, -72.310

Several trees down.

Hail, Orange

When
June 2, 1:54 PM EST
Where
Orange County, 0.69 mi S of West Fairlee Center
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
43.940, -72.230

Greater than dollar size hail reported.

Thunderstorm Wind, Caledonia

When
June 2, 2:00 PM EST
Where
Caledonia County, 0.85 mi SW of Danville
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
44.410, -72.140

Several trees down with damage to houses and vehicles.

Thunderstorm Wind, Caledonia

When
June 2, 2:05 PM EST
Where
Caledonia County, 0.69 mi N of St Johnsbury
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
44.430, -72.020

Half dozen trees down and/or uprooted.

Thunderstorm Wind, Caledonia

When
June 2, 2:06 PM EST
Where
Caledonia County, 1.2 mi SW of St Johnsbury Center
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
COOP Observer
Coordinates
44.460, -72.020

Numerous trees down along Route 5 between St. Johnsbury and St. Johnsbury Center.

Thunderstorm Wind, Orange

When
June 2, 2:10 PM EST
Where
Orange County, 0.69 mi N of Bradford
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
43.990, -72.130

Several trees down.

Thunderstorm Wind, Caledonia

When
June 2, 2:11 PM EST
Where
Caledonia County, 0.49 mi E of Lower Waterford
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
44.350, -71.910

Trees and power lines down.

Thunderstorm Wind, Essex

When
June 2, 2:12 PM EST
Where
Essex County, 0.49 mi W of Concord
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
44.430, -71.890

Numerous trees and power lines down.

Thunderstorm Wind, Caledonia

When
June 2, 2:12 PM EST
Where
Caledonia County, Lyndonville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
44.530, -72.000

Several trees down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2013Every state in 2013This day in weather historyWarnings in Vermont, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 443737, 443745, 443738, 443747, 443739, 443746, 443748, 443744, 443740, 443741, 443742, 443749, 443750, 443751, 443752, 443753, 443754, 443755, 443756, 443743, 443757, 443758, 443759, 443760, 443761, 443762, 443763.